MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121400
Medical Device Problem Codes Separation Failure (2547); Activation Failure (3270)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.The imaging could not be performed as the images were not available.The device was returned, the engineering evaluation is undergoing.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was implanted with gore® excluder® aaa endoprosthesis to treat abdominal aortic aneurysm.The physician advanced the device to the target lesion and initiated the deployment line.However, the entire deployment line was pulled out and the endoprosthesis could not be expanded.Both the endoprosthesis and delivery system were retracted out of the patient.The physician used another new gore® excluder® aaa endoprosthesis, and deployed successfully without any reported issue to the patient.The deployment line was broken when the device was checked.
 
Additional Manufacturer Narrative
H6: code1 213 - the images were not available, the imaging evaluation could not be performed.The device was returned and the engineering evaluation was performed on the device.The evaluation results stated that the device was returned with the endoprosthesis still on the delivery catheter.The deployment knob had been pulled out of the delivery catheter.A length of deployment line was still attached to the deployment knob.The length of the deployment line was lined up with the catheter.The end of the deployment line met up with the other broken end that was still attached to the undeployed device.The deployment line was frayed and broken approximately halfway to the leading end of the constrained endoprosthesis.The deployment line loop at the leading end had been pulled out indicating that the deployment line had been partially pulled prior to the deployment line breaking.The end of the deployment line was pulled to see if there were any obstructions to deployment.There were no difficulties pulling the deployment line.The device deployed successfully when pulling the broken deployment line.The findings from the evaluation are consistent with the physician¿s observations.The likely cause for the break in the deployment line could not be determined by the currently available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9248391
Report Number3013164176-2019-00139
Device Sequence Number1864852
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public00733132618644
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Catalogue NumberPLC121400
Device Lot Number20245813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR